Alert archive / Idaho / Freeze Warnings in 2011
Freeze Warning 4, NWS Pocatello, ID
NWS Pocatello, ID issued this freeze warning at May 3, 2011, 2:17 PM MDT. It took effect at May 4, 2011, 2:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2011, 2:17 PM MDT (20:17 UTC)
- In effect from
- May 4, 2011, 2:00 AM MDT
- Expired
- May 4, 2011, 8:35 AM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
610 WWUS75 KPIH 032017 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 217 PM MDT TUE MAY 3 2011 IDZ021-041000- /O.NEW.KPIH.FZ.W.0004.110504T0800Z-110504T1500Z/ /O.CON.KPIH.LW.Y.0005.000000T0000Z-110504T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...MASSACRE ROCKS 217 PM MDT TUE MAY 3 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT WEDNESDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * WINDS...WEST SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS. * TIMING...NOW THROUGH 900 PM MDT. * IMPACT...WINDS WILL CAUSE ROUGH CHOP ON THE AMERICAN FALLS RESERVOIR POSSIBLY SWAMPING SMALLER BOATS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ IDZ017-020-041000- /O.NEW.KPIH.FZ.W.0004.110504T0800Z-110504T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX 217 PM MDT TUE MAY 3 2011 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT WEDNESDAY. * TEMPERATURES: 28 TO 32 DEGREES. * TIMING: AFTER MIDNIGHT...FROM 2 AM TO 9 AM MDT WEDNESDAY. * LOCATIONS INCLUDE: IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX...BURLEY...RUPERT...SHOSHONE...CAREY * IMPACTS: SUB-FREEZING TEMPERATURES MAY DAMAGE OR KILL SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
207 WWUS75 KPIH 040928 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 328 AM MDT WED MAY 4 2011 IDZ017-020-021-041500- /O.CON.KPIH.FZ.W.0004.000000T0000Z-110504T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS 328 AM MDT WED MAY 4 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * TEMPERATURES...28 TO 32 DEGREES FARENHEIT * TIMING...NOW THROUGH 900 AM MDT. COLDEST TEMPERATURES BETWEEN 600 AM AND 700 AM. * LOCATIONS INCLUDE...POCATELLO...CHUBBUCK...FORT HALL...AMERICAN FALLS... DAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON...INL COMPLEX...BURLEY...RUPERT...SHOSHONE...CAREY * IMPACT...PLANTS THAT ARE SENSITIVE TO TEMPERATURE MAY BE DAMAGED IF PROTECTIVE MEASURES ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS BELOW FREEZING TEMPERATURES ARE PCCURRING OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ MESSICK
642 WWUS75 KPIH 041435 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 835 AM MDT WED MAY 4 2011 IDZ017-020-021-041545- /O.CAN.KPIH.FZ.W.0004.000000T0000Z-110504T1500Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...CRATERS OF THE MOON... INL COMPLEX...POCATELLO...BLACKFOOT...MASSACRE ROCKS 835 AM MDT WED MAY 4 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE FREEZE WARNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this freeze warning went out at May 3, 2:10 PM MDT, 7 minutes earlier.
Area forecast discussion, May 3, 2:10 PM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 210 PM MDT TUE MAY 3 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY. UPPER TROUGH SWEEPING EAST THROUGH MONTANA THIS AFTERNOON WITH STRONG WEST FLOW THROUGHOUT SNAKE RIVER PLAIN AND SCATTERED SHOWERS LINGERING ACROSS THE ERN/SRN MOUNTAINS. LAKE WIND ADVISORY FOR AMERICAN FALLS WILL CONTINUE UNTIL 9 PM THIS EVENING WHEN WINDS ARE EXPECTED TO DIMINISH. DRIER NW FLOW SHOULD BEGIN TO WORK INTO REGION THIS EVENING/TONIGHT SUPPORTING FREEZING TEMPERATURES WITHIN THE SNAKE RIVER PLAIN/ERN MAGIC VALLEY OVERNIGHT. THUS HAVE ISSUED A WARNING FOR THESE AG AREAS. A DECENT WARMING TREND IS EXPECTED WEDNESDAY AND THURSDAY AS A SHORT-WAVE RIDGE MIGRATES THROUGH THE REGION. A SECOND...WEAKER SHORT-WAVE TROUGH WILL PUSH EAST ALONG THE CANADIAN BORDER LATE THURSDAY AFTERNOON/NIGHT. MODELS HAVE BEEN TRENDING FURTHER NORTH WITH THIS FEATURE SO LITTLE OR NO THREAT OF PCPN WITH MODEST WINDS. STATISTICAL MODEL GUIDANCE HAS BEEN TRYING TO DRIVE THE TEMPERATURE UP AROUND 70 DEGREES BURLEY TO POCATELLO FRIDAY...HARD TO SWALLOW WITH ZONAL LOOKING FLOW ON BOTH THE GFS AND NAM. THUS HAVE TRENDED COOLER THAN GUIDANCE FOR NOW. HUSTON .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. EXPECT ISOLATED SHOWERS IN MOIST WESTERLY FLOW SATURDAY MAINLY OVER HIGHER TERRAIN. MOISTURE WILL INCREASE SATURDAY NIGHT INTO SUNDAY AHEAD OF AN UPPER LEVEL LOW DROPPING INTO THE AREA SUNDAY AFTERNOON THROUGH MONDAY MORNING. THE GFS MODEL SHOWS A SLOW...BROAD UPPER LEVEL LOW THAT WEAKENS OVER OUR AREA WHILE THE ECMWF MODEL HAS AN FASTER...DEEPER UPPER LEVEL LOW THAT MOVES THROUGH OUR AREA INTO UTAH AND COLORADO. THIS SYSTEM HAS THE POTENTIAL TO BRING SIGNIFICANT PRECIPITATION ACROSS OUR AREA. HAVE RAISED POPS TO LIKELY ACROSS MOST OF THE AREA SUNDAY AFTERNOON INTO MONDAY MORNING. FOR MAIN STEM RIVER IMPACTS SEE THE HYDRO SECTION. EXPECT TEMPERATURES NEAR CLIMO ON SATURDAY BECOMING NEAR 10 DEGREES BELOW NORMAL SUNDAY THROUGH THE END OF THE PERIOD. WYATT && .AVIATION...EXPECT VFR CONDITIONS THE NEXT 24 HOURS. ADDITIONALLY... EXPECT ELEVATED WINDS ACROSS THE SNAKE RIVER PLAIN THIS AFTERNOON BEHIND A COLD FRONT THAT PASSED THROUGH EARLY THIS MORNING. LOOK FOR HIGH PRESSURE RIDGING TO BUILD INTO THE AREA TONIGHT INTO TOMORROW. EXPECT MOSTLY CLEAR SKIES BY MID TO LATE TOMORROW MORNING WITH LIGHTER WINDS. WYATT && .HYDROLOGY...MONDAYS ECMWF MODEL RUN WAS SHOWING A WARM/WET CLOSED LOW MOVING INTO THE PAC NW COAST/GREAT BASIN SUNDAY/MONDAY OF NEXT WEEK. THIS MORNINGS ECMWF RUN HAS MODERATED SOME WHILE THE GFS HAS BEGUN TO TREND TOWARD THIS WETTER SOLUTION. THE CURRENT FORECAST HYDROGRAPHS AVAILABLE AT HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=PIH (ALL LOWERCASE) REFLECT A PORTION OF THIS WETTER SCENARIO WITH MAINSTEM RIVER RISES INTO EARLY NEXT WEEK. COUNTY OFFICIALS AND INDIVIDUALS LIVING NEAR MAINSTEM WATERWAYS SHOULD BEGIN TO ROUTINELY MONITOR LOCAL HYDRO PRODUCTS AND THIS FORECAST DISCUSSION FOR FURTHER DEVELOPMENTS AND POTENTIAL IMPACTS AS THIS POTENTIAL EVENT UNFOLDS. HUSTON && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING ZONE 21. FREEZE WARNING LATE TONIGHT/WEDNESDAY MORNING ZONES 17/20/21. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.